| Model Number |
SP FBRTAK RC FBRTPE BLU & STTPE WH/BLK |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that an ar-3652tsp fibertak® rc suture anchor, and an ar-3652ttsp fibertak® rc suture anchor bent, and an ar-3650ds disposables kit was wasted.This occurred during a rotator cuff repair on (b)(6) 2024 the first anchor, ar-3652tsp was a self-punch and when attempting to insert it was bent.Then ar-3652ttsp ar-3652ttsp punched a hole and tried to insert which resulted in a bend.Then drill bit was used to attempt to make a bigger hole yet the anchor would still not go in.An ar-3650ds kit was used in this case and wasted.The patient had a hard bone.The case was completed using an ar-2324bcctt suture anchor.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual evaluation, it was noted that the distal tip of the inserter shaft of the fibertak® rc suture anchor, (blue) had bent.The fibertak rc, ft (blue), st (white/black) with the implant assembled that was noted to be frayed on one side of the sheath.The method of bone preparation and the quality of the hard bone encountered were provided.The most likely cause for the reported failure can be attributed to improper bone preparation, misaligned insertion; prying/leveraging the device during insertion.Per dfu-0054-eo rev 5 e warnings - 9.Suturetak and fibertak suture anchors only: drilling in very hard bone may require cycling the drill while maintaining consistent alignment of the drill guide.Increased size, hard bone drills are also available for use.Precautions - 9.Self-punching suture anchors only: ensure that the angle of anchor insertion is perpendicular to the bone.Functional testing was not performed due to the damage to the device.